Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 46, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 6, 2011, 5:41 PM MDT for Eddy County, New Mexico. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2011, 5:41 PM MDT (23:41 UTC)
- Expired
- Jun 6, 2011, 6:11 PM MDT
- In force
- 30 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Eddy County, NM
The radar
The Midland/Odessa radar (KMAF), 187 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2853 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
500 WUUS54 KMAF 062341 SVRMAF NMC015-070045- /O.NEW.KMAF.SV.W.0046.110606T2341Z-110607T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 541 PM MDT MON JUN 6 2011 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL EDDY COUNTY IN SOUTHEAST NEW MEXICO... * UNTIL 645 PM MDT * AT 536 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CARLSBAD...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... AVALON... CARLSBAD... CARLSBAD NORTH... OTIS... LOVING... MALAGA... PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND DAMAGE WITH THIS STORM MAY OCCUR WELL AHEAD OF THE RAIN. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AWAY FROM WINDOWS. && LAT...LON 3252 10380 3209 10406 3233 10449 3262 10431 TIME...MOT...LOC 2341Z 286DEG 14KT 3241 10430 $$
1 follow-up statement
638 WWUS54 KMAF 070011 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 611 PM MDT MON JUN 6 2011 NMC015-070021- /O.CAN.KMAF.SV.W.0046.000000T0000Z-110607T0045Z/ EDDY NM- 611 PM MDT MON JUN 6 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EDDY COUNTY IS CANCELLED... AT 611 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL. && LAT...LON 3252 10380 3209 10406 3233 10449 3262 10431 TIME...MOT...LOC 0011Z 286DEG 14KT 3238 10417 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 5:09 PM MDT, 32 minutes earlier.
Area forecast discussion, Jun 6, 5:09 PM MDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
609 PM CDT MON JUN 6 2011
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
PRIMARY CONCERN THRU 02Z-03Z WILL BE AT/NEAR CNM SITE WHERE HIGH
BASED TSTMS WILL BE NEARBY. LARGE TEMP/DEWPOINT SPREAD WILL FAVOR
GUSTY WINDS AND WILL TAYLOR 1ST 2HRS OF CNM TAF CLOSE TO RADAR
TRENDS AND WILL INCLUDE GUSTY WIND IN CNM TAF. OTHERWISE TAFS
WILL BE VFR TONIGHT. MODEST LLJ WILL DEVELOP AND KEEPING WINDS AT OR
JUST ABOVE 10KTS THRU THE NIGHT AT MOST SITES...ESPECIALLY
MAF/FST. MORE OF A SW SFC WIND AT CNM/HON/INK/PEQ TUE PM. TEMPS
WILL BE ABOVE 100 AT MOST TAF SITES TOO AND DENSITY ALTITUDE WILL
BE ON THE INCREASE.
&&
.PREV DISCUSSION... /ISSUED 228 PM CDT MON JUN 6 2011/
DISCUSSION...
AN UPPER LEVEL RIDGE OVER THE CENTRAL U.S. WILL DAMPEN THIS WEEK
AS A SERIES OF WEAK UPPER LEVEL TROUGHS MOVE OUT OF THE PACIFIC
NORTHWEST. THIS WILL CAUSE MID LEVEL FLOW TO INCREASE FROM THE
SOUTHWEST PUSHING LOW LEVEL MOISTURE EAST AND INCREASING HIGH
TEMPERATURES ABOVE 100 DEGREES ACROSS MUCH OF THE AREA. BEFORE THE
MOISTURE IS PUSHED EAST TOMORROW...SOUTHEAST WINDS WILL PROVIDE
ONE MORE DAY OF SCATTERED SHOWERS AND THUNDERSTORMS IN THE
MOUNTAINS. TOMORROW STORMS WILL BE MUCH MORE ISOLATED AND RAIN
CHANCES EFFECTIVELY END AFTERWARD.
DRIER AIR WILL HELP PUSH HIGH TEMPS ABOVE 100 ALONG THE RIO
GRANDE AND TRANS PECOS RIVER VALLEYS...AS WELL AS MUCH OF THE
PERMIAN BASIN. A COLD FRONT WILL MOVE INTO WEST TEXAS LATE
THURSDAY INTO FRIDAY BUT WILL BECOME STATIONARY TO THE NORTH AND
NOT PROVIDE ANY RELIEF.
FIRE WEATHER...
CLOUDS ARE DEVELOPING IN THE DAVIS AND GUADALUPE MOUNTAINS WITH
ISOLATED THUNDERSTORMS EXPECTED LATER THIS AFTERNOON AND EVENING.
ONE OR TWO STORMS COULD BECOME SEVERE WITH LARGE HAIL AND STRONG
WINDS BEING THE MAIN THREAT. RAIN CHANCES DIMINISH TUESDAY AS
A WESTWARD MOVING SURFACE TROUGH PUSHES LOW LEVEL MOISTURE TO THE
EAST.
MARGINAL RED FLAG CONDITIONS WILL BE POSSIBLE IN SOUTHEASTERN NEW
MEXICO TOMORROW AS SOUTHEAST WINDS BECOME SOUTHWESTERLY AND
INCREASE BEHIND THE SURFACE TROUGH. NEAR RED FLAG CONDITIONS WILL
BE POSSIBLE IN THE PERMIAN BASIN BUT SHOULD NOT BE WIDESPREAD
ENOUGH TO WARRANT A WARNING. NEAR OR MARGINAL RED FLAG CONDITIONS
WILL CONTINUE TO BE A THREAT THE REMAINDER OF THE WEEK AS
TEMPERATURES SOAR ABOVE 100 DEGREES.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Jun 6, 12:36 PM MDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 136 PM CDT MON JUN 6 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 136 PM CDT MON JUN 6 2011 /1236 PM MDT MON JUN 6 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT...MAINLY OVER THE GUADALUPE AND DAVIS MOUNTAINS. ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY OCCASIONAL LIGHTNING...SMALL HAIL...GUSTY WINDS TO 55 MPH...AND BRIEF...HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS TUESDAY...WHEN SOUTHWEST WINDS MAY REACH 20 MPH OR MORE UNDER VERY DRY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 6, 5:19 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 619 PM CDT MON JUN 6 2011 NMZ028-070000- EDDY COUNTY PLAINS- 519 PM MDT MON JUN 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EDDY COUNTY UNTIL 600 PM MDT... A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF CARLSBAD AT 518 PM MDT...MOVING SOUTHEAST AT 40 MPH. WIND GUSTS NEAR 50 MPH AND PEA SIZE HAIL CAN BE EXPECTED WITH THIS STORM AS IT MOVES INTO CARLSBAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 12:57 PM MDT | Fire Weather Watch | MAF | 14 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.